Sur la borne de Coleman-Chabauty

Translated title of the contribution: On the Coleman-Chabauty bound

Kirti Joshi, Pavlos Tzermias

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

The Coleman-Chabauty bound is an upper bound for the number of rational points on a curve of genus g ≥ 2 whose Jacobian has Mordell-Weil rank r less than g. The bound is given in terms of the genus of the curve and the number of Fp-points on the reduced curve, for all primes p of good reduction such that p > 2g. In this Note we show that the hypothesis on the Mordell-Weil rank is essential. We do so by exhibiting, for each prime p ≥ 5, an explicit family of curves of genus (p - 1) /2 (and rank at least (p - 1) /2) for which the bound in question does not hold. Our examples show that the difference between the number of rational points and the bound in question can in fact be linear in the genus. Under mild assumptions, our curves have rank at least twice their genus.

Translated title of the contributionOn the Coleman-Chabauty bound
Original languageFrench
Pages (from-to)459-463
Number of pages5
JournalComptes Rendus de l'Academie des Sciences - Series I: Mathematics
Volume329
Issue number6
DOIs
StatePublished - Sep 15 1999

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'On the Coleman-Chabauty bound'. Together they form a unique fingerprint.

Cite this